Announcement

Collapse
No announcement yet.

Severe Diarrehia

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Katieleigh
    replied
    i never had diarrhea while doing PD. But now that i've switched to HHD. I have it all the time. Very aggravating but i find that , for now, the imodim seems to help.

    Leave a comment:


  • Thingy
    replied
    Re: Severe Diarrehia

    I have problems with severe diarrhea during dialysis. I take several kodeine pills everyday to try to counteract this. Nothing helps.
    But last week I got so sick of it I started to experiment with my treatment to try to figure out if there was nothing that could eliviate my problems.
    And I tried to run isolated UF in the beginning of my treatment instead. So all the excess fluids that I have when starting the dialysis process I remove this way, and only the fluid that I drink during treatment is withdrawn during the standard hemodialysis phace.

    So far (3 treatments) this have been very effective. One warning though, if this helps, remember that you (patient) will gain in weight and the UF amount has to be adjusted accordingly.

    I will post again next week , when another few tretments have passed, hopefully without diarrhea.

    Update; Another four or five treatments later and the earlier so prevalent diarrhea seems to be gone.

    Leave a comment:


  • kapil.tcs
    replied
    Re: Severe Diarrehia

    Hello,

    My father is on dialysis since Nov.2009. We were doing Peritoneal dialysis , from May 2010, he has lost his apetite and from 12th June he can just take liquids. Also from last week of Jun-10, he is suffering from severe diarrhea, we have done all kind of tests but doctors are not geting any reason for Diarrhea and Loss of Apetite. Doctor also prescribed tab. Imodium.

    Nephrologists are making guess to have some kind of cancer also,but I am not sure and dont want to go for the cancer diagnosis. Please help me if someone has faced the same issue earlier.

    Regards

    Leave a comment:


  • Guest's Avatar
    Guest replied
    My experience...

    with this on dialysis is a result of saline (affects a rare few)... and venofer (iron supplement). Not sure if the same things are used in the US, but being put on dialysis indirectly has helped me tremendously.

    For myself, phosphate binders affect my bowel habits (renagel in particular). As strange as it seems, marshmellows seem to help me. (Dietician recommended it).

    KidneyMom

    Leave a comment:


  • Guest's Avatar
    Guest replied
    This is strange, I started dialysis Monday and I have it too, today my stomach was cramping real bad and my blood pressure dropped big time, but I asked if something was giving me diarrhea and the nurse said no, so I have no clue, I am also Diabetic and my creatinine was at 7.6 then I got dialysis.Sue

    Leave a comment:


  • Guest's Avatar
    Guest replied
    Hi Everybody , When i first time infected by Diarrehia then i felt how these this diseases make us so week .that time i was very nervous .Diarrehia have attcked due to taking dirtey water by me.i was suffering from food poisoning.

    Leave a comment:


  • Guest's Avatar
    Guest replied
    diarrhea/dialysis

    the culprit could be renagel tablets (phosphorus binders) which need to be taken after every meal when in stage 4-5 kidney failure

    I started having trouble with diarrhea after beginning to take renagel tablets in feb (have started losing my cadaver transplant after 23 years)

    when my phosphorus levels are low it seems to get better , but when levels are high (oh i just had to have that slice of pizza yesterday.. ) I notice things get a bit out of whack again.

    could it be dialysate fluid used during treatment? not sure what they use these days as I was on hemo 1978-1982 and things have probably changed just a wee bit since then,but it may be worth investigating.

    ask them if mannitol given during dialysis would help any? (I remember it helping with cramps and pressure bottoming out...maybe it's one of those all purpose remedies)..otherwise no words of wisdom, just best wishes to all

    Leave a comment:


  • Guest's Avatar
    Guest replied
    I get the same thing after a dialysis session. We were able to point the finger in my case to the "Epotein" they give me during treatment. I also got "the runs" after I took Procrit injections prior to my needing dialysis. One of the listed side effects of Procrit was diarrehia.

    nowadays I always make sure I have a good book and Charmin in stock...

    Leave a comment:


  • sheila ann spafford
    replied
    i am predialysis and have troble with diarrea. never had toble till i got down to 22 percent kidney fuction.

    Leave a comment:


  • Guest's Avatar
    Guest replied
    Return of diarrhea

    I posted above about my son who was given Latinex for diarrhea when he was in the hospital for kidney failure. The Latinex helped initially. He has been out of the hospital for over a month now, and his diarrhea has returned, together with periodic fever and occasional vomiting. This is just like when his kidney finally failed. He is on outpatient dialysis at a dialysis center now. His nephrologist is indicating it may be a virus. All the tests when he was in the hospital were negative, including the stool cultures. It is such a shame that so many people are experiencing diarrhea with dialysis and the doctors don't seem to have an explanation or remedy. I did find a website that gave some information on this subject. It discusses various possible reasons for diarrhea when on dialysis, as well as how to help it with diet changes. They specifically indicate you should always discuss it with your dialysis nurses and your doctor. Here is the link:
    http://www.nwkidney.org/images/websi...s/Diarrhea.pdf
    Best wishes to everyone for a recovery from this difficult problem.
    Diana

    Leave a comment:


  • Guest's Avatar
    Guest replied
    Diarrhea and Dialysis

    I get severe dirrahea right after treatment. Does anyone have any informtiion on this? Can dialysis casue diarrhea? My Dr doesn't think its the treatment but I don't know what else it can be. Don't have much of an appetite.
    Thanks
    Mike Irby

    Leave a comment:


  • Guest's Avatar
    Guest replied
    may not be what you think

    My mother who is diabetic and failing kidneys, has been complaining about diarrehia for three months. No one has been able to stop it. they have tried several medications. She got so weak i was almost having to carry her. Her legs and stomach were swelled. One day her side started hurting and i took her to the emergency room and they x-rayed her. She had a impacted stool and she had only darkened water (under pressure) seeping by the blockage. NO DIARREHIA. They put her on a stool softener and in a week she was great. Three weeks later she was back again. Had to take more to keep her going. She started this about the time that they doubled her iron pills.

    Leave a comment:


  • Guest's Avatar
    Guest replied
    Diarrhea

    I wanted to mention that my son was recently in the hospital due to his failing transplanted kidney. He was experiencing diarrhea for about two months. The doctor in the hospital recommended and gave him Lactinex (sp?) granules to put in his food or drink three times a day. His diarrhea has gotten much better. Lactinex also comes in pill for also and is "over-the-counter". The doctor said this is the natural way to help diarrhea. Lactinex contains the normal "good" bacteria/flora which should be in the bowel/intestines to balance the bad bacteria. My son's tests while in the hospital showed he had NO good bacteria in his bowels! This is partly due to taking Septra 3 times a week because his transplanted pancreas empties into the bowel and they need to control the bacteria in the bowel.

    Leave a comment:


  • Guest's Avatar
    Guest replied
    need more info

    What are you Dad's labs looking like? Is his Potassium below 4?

    What meds does he take (particularly which ones in common with your sis')?

    Your dad's diarrhea is not a given because of dialysis. I'd be out getting second and third medical opinions.

    Leave a comment:


  • Guest's Avatar
    Guest replied
    Diarrhea

    My Father's diarrhea persists. He is not a diabetic. He has been repeatedly tested for C-diff which has been neg. Currently he is on his second regime of Flagyl. He takes 4 Immodiums in the AM and 4 at Night. It still persists. His Dialysis centers both here in NJ & FLorida offer no advice. His Nephologist at U of P has offered no suggestions. He has had numerous GI series-all normal. His GI specialist says it is normal for a dialysis patient to have severe diarrhea. He has altered his diet. His diarrhea persists. My sister is on dialysis (DM) too and she has persistent diarrhea, too. He can no longer continue his daily activities and is so weak after these daily bouts he is considering stopping treatments. No one has any solutions.

    Leave a comment:

Working...
X